Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Wilmington, NC

June 19, 2011Horry County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 19, 2011, 3:15 PM EDT for Horry County, Marion County, South Carolina. It was in force for 60 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 3:15 PM EDT (19:15 UTC)
Expired
Jun 19, 2011, 4:15 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 44 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:16 PM EDTTSTM WND DMG2 Sw Red Hill, SCTREE DOWN ACROSS SC544 EAST BOUND VICINITY STATE ROAD 814.
Jun 19, 3:20 PM EDTHAIL 1.758 W Conway, SC
Jun 19, 3:28 PM EDTHAIL 12 N Socastee, SC
Jun 19, 3:32 PM EDTHAIL 1.25Socastee, SC
Jun 19, 3:33 PM EDTTSTM WND DMG5 Sse Conway, SCTREE DOWN IN THE ROADWAY ON STATE RT 544.
Jun 19, 3:40 PM EDTHAIL 12 Nne Socastee, SC
Jun 19, 3:45 PM EDTTSTM WND DMG5 N Bucksport, SCTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:22 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1805 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS52 KILM 191915
SVRILM
SCC051-067-192015-
/O.NEW.KILM.SV.W.0075.110619T1915Z-110619T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 415 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEE DEE CROSSROADS...OR 
6   MILES WEST OF CONWAY...AND MOVING EAST AT 25 MPH. SEVERAL OTHER 
SMALL INTENSE THUNDERSTORMS WERE INDICATED ACROSS PARTS OF THE GRAND 
STRAND. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CONWAY...
   BUCKSVILLE...
   RED HILL...
   FORESTBROOK...
   MYRTLE BEACH...
   HAND...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3376 7930 3394 7922 3386 7854 3385 7854
      3384 7856 3383 7862 3379 7872 3373 7882
      3365 7892
TIME...MOT...LOC 1915Z 282DEG 23KT 3383 7914

$$

MBB
3 follow-up statements
751 
WWUS52 KILM 191933
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT SUN JUN 19 2011

SCC051-067-192015-
/O.CON.KILM.SV.W.0075.000000T0000Z-110619T2015Z/
MARION SC-HORRY SC-
333 PM EDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN HORRY AND SOUTHEASTERN MARION COUNTIES...

AT 329 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED NEAR FORESTBROOK...OR 3 MILES SOUTH OF
RED HILL...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MYRTLE
BEACH...HAND...BRIARCLIFFE ACRES...WAMPEE...ATLANTIC BEACH...NORTH
MYRTLE BEACH AND CHERRY GROVE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3368 7903 3376 7929 3393 7921 3384 7856
      3383 7862 3379 7872 3373 7882 3366 7891
TIME...MOT...LOC 1933Z 275DEG 25KT 3374 7897

$$

MBB
969 
WWUS52 KILM 192001
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
401 PM EDT SUN JUN 19 2011

SCC067-192011-
/O.CAN.KILM.SV.W.0075.000000T0000Z-110619T2015Z/
MARION SC-
401 PM EDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3368 7903 3370 7911 3383 7902 3373 7882
      3366 7891
TIME...MOT...LOC 2001Z 305DEG 17KT 3369 7895

$$

SCC051-192015-
/O.CON.KILM.SV.W.0075.000000T0000Z-110619T2015Z/
HORRY SC-
401 PM EDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL HORRY COUNTY...

AT 358 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR FORESTBROOK...OR 3 MILES EAST OF SOCASTEE...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MYRTLE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3368 7903 3370 7911 3383 7902 3373 7882
      3366 7891
TIME...MOT...LOC 2001Z 305DEG 17KT 3369 7895

$$

MBB
963 
WWUS52 KILM 192008
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
408 PM EDT SUN JUN 19 2011

SCC051-192018-
/O.EXP.KILM.SV.W.0075.000000T0000Z-110619T2015Z/
HORRY SC-
408 PM EDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HORRY COUNTY
WILL EXPIRE AT 415 PM EDT...

AT 407 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.

A FLOOD ADVISORY REMAINS IN EFFECT FOR THE SAME AREA UNTIL 445 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3368 7903 3370 7911 3383 7902 3373 7882
      3366 7891
TIME...MOT...LOC 2008Z 305DEG 17KT 3367 7892

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:59 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 19, 1:59 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
159 PM EDT SUN JUN 19 2011

.SYNOPSIS...
SEVERAL WEAK DISTURBANCES ALOFT WILL BRING SCATTERED THUNDERSTORMS
TO THE EASTERN CAROLINAS THROUGH TONIGHT...AND SOME OF THESE STORMS
COULD PRODUCE DAMAGING WINDS. BUILDING HIGH PRESSURE IN THE UPPER
ATMOSPHERE WILL PRODUCE HOT CONDITIONS ACROSS THE REGION EARLY TO
MID WEEK. MUGGY WEATHER AND TROPICAL MOISTURE MAY BRING A BETTER
CHANCE OF MORE SUBSTANTIAL RAIN LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM SUNDAY...REMNANT OUTFLOW BOUNDARY ORIENTED TO EAST TO
WEST HAS SERVED AS THE INITIAL CONVECTIVE FOCUS THIS AFTN...AND MAY
PROMPT A SEVERE TSTM WATCH SOON. STORM MOTION ABOUT 290 AT 20 KNOTS
EXHIBITED BY STORMS SO FAR. DAMAGING WINDS IN EXCESS OF 60 MPH WILL
BE THE PRIMARY DANGER WITH STORMS FOR REMAINDER OF AFTERNOON AND
OVERNIGHT. SEA BREEZE SHOULD HOLD AT THE COAST WHICH WILL ALLOW FOR
SOME RAINFALL ALONG THE COASTAL ZONES...BUT HAZARDOUS CLOUD TO WATER
STRIKES ON THE BUSY WATERS AND BEACHES. GIVEN DISTANCE OF UPSTREAM
MCS HAVE KEPT A CHANCE OF STORMS FOR THE OVERNIGHT PERIOD.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 2:00 PM SUNDAY...FORECAST REMAINS IN THE LOW CONFIDENCE CAMP AS THE
SYNOPTIC SITUATION WILL SLOWLY EVOLVE FROM A NORTHWEST FLOW WITH THE
RIDGE TO THE WEST WITH THE AXIS OF THE RIDGE BUILDING OVERHEAD BY
WEDNESDAY. AS USUAL...THE MODELS HAVE SLOWED DOWN THIS PROGRESSION.
ANY NUMBER OF SHORTWAVES/OUTFLOW BOUNDARIES COULD INITIATE
CONVECTION DURING THE PERIOD. AS WE HAVE SEEN THE PAST FEW
DAYS...TIMING AND PLACEMENT OF THESE FEATURES IS ALL BUT IMPOSSIBLE.
BASICALLY I HAVE POPS FOR MONDAY WITH HIGHER VALUES HIGHER WEST AND
NORTH. FOR TUESDAY...LOOKS LIKE MORE OF A SEA BREEZE SITUATION BUT
IF THE MODEL TRENDS CONTINUE...A NORTHWEST FLOW COULD CONTINUE. AT
THE SURFACE...A WEAK AREA OF HIGH PRESSURE BUILDS IN LATE MONDAY
WHICH SHOULD DECREASE DEWPOINTS BY A COUPLE OF DEGREES MITIGATING
HEAT ADVISORY CONCERNS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 2:00 PM SUNDAY...BLAZING HEAT PERSISTS INTO WEDNESDAY AS UPPER
RIDGE REMAINS OVER THE SOUTHEAST. IT WILL BE PROGRESSING TO THE EAST
HOWEVER IN RESPONSE TO A TROUGH BROADENING AND PROGRESSING INTO THE
WRN GREAT LAKES AND UPPER MS VALLEY. AT THE SURFACE A WELL DEVELOPED
PIEDMONT TROUGH WILL BE IN PLACE BUT THE SUPPRESSIVE EFFECTS FROM
THE RIDGE ABOVE WILL PRECLUDE ANY RAINFALL. AS THE TROUGH/RIDGE
PATTERN MOVES EAST ON THURSDAY SOME MEAGER HEIGHT FALLS WILL ADVECT
EAST INTO THE CAROLINAS. THIS WILL TEMPER THE HEAT SLIGHTLY BUT
STILL NOT PROVIDE ENOUGH CAP RELIEF TO LEAD TO ANY MEANINGFUL
RAINFALL CHANCES. MID LEVEL CYCLONIC FLOW OVER THE CAROLINAS ON
FRIDAY NOW APPEARS TO BE LESS INVASIVE THAN BEFORE. AS SUCH...THE
COLD FRONT NOW MAKES LESS SOUTHWARD PROGRESS TOWARDS THE AREA AND NO
LONGER APPEARS TO BE A SIGNIFICANT POP-ENHANCER LOCALLY. A FEW MORE
DEGREES MAY BE SHAVED OFF OF HIGH TEMPERATURES HOWEVER THEY WILL
STILL REMAIN ABOVE NORMAL ESP BY DAY. THERE IS MUCH UNCERTAINTY WITH
THE WEEKEND FORECAST AS SOME GUIDANCE LIFTS OUT THE MID LEVEL
TROUGH. OTHER GUIDANCE HALTS THE LONGITUDINAL PROGRESSION AND KEEPS
THE TROUGH CLOSE TO THE APPALACHIANS WHILE THE BERMUDA HIGH
STRENGTHENS. SOME EVEN GO SO FAR AS TO HINT THAT THIS BEGINS TO DRAW
UP SOME TROPICAL MOISTURE. GIVEN THE DROUGHT WILL NOT SHOW ANYTHING
OF THE SORT AND KEEP TEMPS AND POPS PRETTY CLOSE TO CLIMO.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM SUNDAY...DANGEROUS CLOUD TO SEA LIGHTNING STRIKES
POSSIBLE THROUGH THE OVERNIGHT PERIOD AS STORM FLOW WORKS FROM WNW
TO ESE. MARINERS ARE HIGHLY ENCOURAGED TO UTILIZE NOAA WX RADIO ON
RADAR TRENDS. OTHERWISE...MODERATELY STEEP WIND-WAVES AND WEAK SE
SWELL WILL PREVAIL...WITH WINDSPEEDS DECREASING INTO EARLY MONDAY.

SHORT TERM /MONDAY THROUGH TUESDAY/...
AS OF 2:00 PM SUNDAY...EXPECT A FRAILLY STRONG...FOR THIS TIME OF
YEAR...WESTERLY FLOW INITIALLY. SPEEDS SHOULD BE HOVERING AROUND 20
KNOTS THANKS TO LOW LEVEL JETTING. EXPECT A WIND SHIFT TO THE
NORTHEAST BY MONDAY EVENING AS A WEAK HIGH MOVES IN FROM THE
NORTHEAST. FOR TUESDAY...A WEAK PRESSURE PATTERN WILL LEAD TO
MESOSCALE FEATURES...THE SEA BREEZE AND POSSIBLY AN OUTFLOW BOUNDARY
OR TWO DRIVING THE WINDS. AS FOR SEAS...EXPECT 2-4 FEET INITIALLY
WITH THE STRONGER WINDS SUBSIDING SLIGHTLY TO 2-3 FEET TUESDAY.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 2:00 PM SUNDAY...SOUTHWESTERLY WINDS WILL REMAIN RATHER
UNFETTERED IN THE 10 TO 15 KT RANGE FOR MOST OF THE PERIOD AS
BERMUDA HIGH AND PIEDMONT TROUGH REMAIN MORE OR LESS IN PLACE. SEAS
WILL REMAIN IN THE 2 TO 3 OR OCCASIONALLY 4 FT RANGE BEING COMPRISED
LARGELY OF A WIND WAVE BUT ALSO A SMALL SE SWELL COMPONENT. A SMALL
CHANGE MAY BE IN STORE FOR FRIDAY AS A MID LEVEL TROUGH MOVES INTO
THE CAROLINAS. THIS WILL HAVE THE EFFECT OF PUSHING THE PIEDMONT
TOUGH EAST CLOSER TO THE COAST. THIS WILL CAUSE A SLIGHT DISRUPTION
OF THE BERMUDA HIGH COMPONENT OF THE SOUTHWESTERLY FLOW AND LEAD TO
A SLIGHT WEAKENING OF THE WINDS. ANY CHANGES TO SEAS WILL BE
MINOR...PERHAPS THE OCCASIONAL 4 FT WAVES WELL OFFSHORE WILL GO
AWAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...MRR
Hazardous weather outlook, Jun 19, 2:30 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT SUN JUN 19 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-201830-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
230 PM EDT SUN JUN 19 2011

...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME
SEVERE. DAMAGING STRAIGHT-LINE WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES MAY REACH 105 DEGREES FOR SEVERAL HOURS DURING
THE AFTERNOONS MONDAY THROUGH WEDNESDAY. THIS LEVEL OF HEAT AND
HUMIDITY CAN CAUSE HEAT ILLNESSES OR HEAT STROKE IF STRENUOUS
OUTDOOR WORK IS PERFORMED WITHOUT ADEQUATE PROTECTION. HEAT
ADVISORIES WILL BE ISSUED SHOULD THIS THREAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-201830-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
230 PM EDT SUN JUN 19 2011

...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG AND GUSTY WINDS MAY OCCUR THIS AFTERNOON AND THIS EVENING
WITH THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

In the hours before

Special weather statement, Jun 19, 1:18 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
118 PM EDT SUN JUN 19 2011

SCZ017-024-032-033-053-191815-
MARLBORO-DILLON-MARION-FLORENCE-INLAND HORRY-
118 PM EDT SUN JUN 19 2011

...STRONG THUNDERSTORMS DEVELOPING OVER PARTS OF NORTHEAST SOUTH
CAROLINA...

AT 117 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES SOUTHWEST OF OAK
GROVE...OR 14 MILES NORTHEAST OF FLORENCE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND DIME SIZED HAIL ARE POSSIBLE WITH THIS
STORM. OTHER STORMS WILL BE DEVELOPING SHORTLY IN THE REGION.

COMMUNITIES IN THE PATH OF THESE STORMS ARE MARION...MULLINS...BLUE
BRICK...BROWNSVILLE...FLOYDALE...FORK...GAPWAY...LATTA...OAK GROVE...
SELLERS...SMITHBORO AND WEST MARION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3429 7970 3429 7968 3431 7966 3435 7968
      3443 7964 3428 7904 3420 7895 3400 7905
      3426 7972

MBB
Special weather statement, Jun 19, 1:55 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
155 PM EDT SUN JUN 19 2011

SCZ032-033-191830-
MARION-FLORENCE-
155 PM EDT SUN JUN 19 2011

...A STRONG THUNDERSTORM OVER NORTHERN FLORENCE COUNTY...

AT 155 PM EDT...A STRONG THUNDERSTORM WAS...OVER CLAUSSEN...OR 9
MILES EAST OF FLORENCE...MOVING SOUTHEAST AT 30 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING DIME SIZE
HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CLAUSSEN...EVERGREEN...
MARS BLUFF AND PAMPLICO.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3410 7934 3394 7948 3410 7976 3425 7964

MBB
Local storm report, Jun 19, 2:22 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
222 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             4 SSE FLORENCE          34.13N  79.75W
06/19/2011  E1.00 INCH       FLORENCE           SC   911 CALL CENTER

&&

EVENT NUMBER ILM1100357

SHK
Special weather statement, Jun 19, 3:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
301 PM EDT SUN JUN 19 2011

SCZ053-054-191930-
INLAND HORRY-COASTAL HORRY-
301 PM EDT SUN JUN 19 2011

...A STRONG THUNDERSTORM OVER NORTH MYRTLE BEACH...

AT 301 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES SOUTH OF
WAMPEE...OR 4 MILES WEST OF NORTH MYRTLE BEACH...MOVING SOUTHEAST AT
30 MPH. THIS THUNDERSTORM IS PRODUCING HEAVY RAINFALL AND WIND GUSTS
TO 40 MPH.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LITTLE RIVER...NORTH
MYRTLE BEACH...BROOKSVILLE...CHERRY GROVE BEACH...HAND...LONGS...
WAMPEE...ATLANTIC BEACH AND BRIARCLIFFE ACRES.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3382 7888 3394 7872 3384 7858 3384 7859
      3379 7872 3374 7880

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:18 PM EDTSpecial Weather StatementILMMarion57 min
Jun 19, 1:48 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion57 min
Jun 19, 1:55 PM EDTSpecial Weather StatementILMFlorence35 min
Jun 19, 2:20 PM EDTSevere Thunderstorm WarningILMFlorence, Horry, Marion27 min
Jun 19, 2:31 PM EDTSpecial Marine WarningILM39 min
Jun 19, 2:54 PM EDTSpecial Marine WarningILM51 min
Jun 19, 3:01 PM EDTSpecial Weather StatementILMHorry29 min
Jun 19, 3:43 PM EDTSpecial Weather StatementILMGeorgetown47 min
Jun 19, 3:54 PM EDTAreal Flood AdvisoryILMHorry37 min
Jun 19, 3:54 PM EDTSpecial Marine WarningILM51 min
Jun 19, 5:05 PM EDTSpecial Weather StatementILMGeorgetown25 min
Jun 19, 5:09 PM EDTSpecial Marine WarningILM43 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.